Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching meds
Nov 30, 2005

I am on my first anti-HIV regimen of Sustiva plus Truvada and am having problems (interrupted sleep, weird dreams, nightmares) because of the Sustiva.

I'd like to switch from the Sustiva to Nevirapine. Is it possible to do this safely, given that after 6 weeks on Sustiva (plus Truvada) I have a CD4 count of 600 and viral load of 194?

Thank you very much for any advice you can give me on this

James, London, England

Response from Dr. Wohl

Dear James,

I would be hesitant to switch you to nevirapine given your high CD4. AS you know, highe CD4 is a risk factor for nevirapine related liver toxicity and rash. Are you taking the Sustiva with any food? If so, stop, Food increases absorbsion of Sustiva and the side effects. Some swear by splitting the dose of Sustiva (i.e. 400 mg before bed and 200 mg in teh morining), although I have not seen much improvement in side effects in patients who have done this.

If you can not tolerate Sustiva a nice once a day alternative is Reyataz+Norvir.

DW



Previous
re: peripheral neuropathy
Next
change from working regimen????????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement